MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPIC CO2 REGULATION UNIT

SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPIC CO2 REGULATION UNIT
Model Number UCR
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number: 2429304-2024-0000468.A3a: male was inadvertently selected and could not unselected.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a screening colonoscopy, when angulating the scope, it would lock.The physician was thus unable to disengage during removal of a polyp, causing the colon to tear/perforate.It is unclear if this patient underwent any treatment.The physician stated that the colon was not insufflating during the procedure, and it was unclear if the insufflator malfunctioned or if there was a problem with the scope, or if it was something else.Additional information has been requested and pending information.The customer indicated 6 cases of perforations occurred.Thus, additional 4 cases are reported for perforation.2 patients had micro-perforations in the colon were treated.4 patients had surgeries: repair in 1 patient and hemicolectomy in 3 patients.
 
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number 2429304 -2024 -0000468.This supplemental report is being submitted to provide correction to g3 date.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.One unit of ucr (endoscopic co2 regulation unit) was returned to olympus and the inspection was conducted.As a result of that, no abnormality of the device was recognized and the phenomenon was not reproduced per the returned unit.The device history record was unable to be reviewed for this specific device since the serial number was not provided for this complaint.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a specific root cause of the reported event could not be determined with the information received.Olympus will continue to monitor field performance for this device.

Brand Name
ENDOSCOPIC CO2 REGULATION UNIT
Common Device Name
CO2 REGULATION UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20765693
Report Number3002808148-2024-11122
Device Sequence Number9493500
Product Code HIF
UDI-Device Identifier04953170239113
UDI-Public04953170239113
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K081173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer09/20/2024
02/18/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/03/2024
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLONOVIDEOSCOPE, CF-H180AL, (B)(6).
Outcome Attributed to Adverse Event Other;
Patient SexMale